Alert archive / Wisconsin / Winter Weather Advisories in 2013

Winter Weather Advisory 21, NWS Green Bay, WI

April 17, 20134 counties in Wisconsin

NWS Green Bay, WI issued this winter weather advisory at Apr 17, 2013, 10:12 AM CDT for 4 counties in Wisconsin. It took effect at Apr 17, 2013, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2013, 10:12 AM CDT (15:12 UTC)
In effect from
Apr 17, 2013, 7:00 PM CDT
Expired
Apr 18, 2013, 3:47 AM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WWUS43 KGRB 171512
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CDT WED APR 17 2013

...MIXED PRECIPITATION EXPECTED ACROSS FAR NORTHERN WISCONSIN
TONIGHT INTO THURSDAY MORNING...

.A COMBINATION OF RAIN...SLEET...SNOW AND FREEZING RAIN IS EXPECTED
ACROSS PORTIONS OF NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN TONIGHT
INTO THURSDAY MORNING. 

WIZ005-010>012-172315-
/O.NEW.KGRB.WW.Y.0021.130418T0000Z-130419T1400Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
1012 AM CDT WED APR 17 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT
FROM 7 PM THIS EVENING TO 9 AM CDT FRIDAY.

* TIMING...RAIN...SNOW AND SLEET WILL DEVELOP THIS AFTERNOON. A
  MIX OF RAIN...SLEET...FREEZING RAIN AND SNOW IS EXPECTED TONIGHT
  INTO THURSDAY MORNING.

* SNOW ACCUMULATIONS/PRECIP TYPE...THERE IS STILL A GREAT DEAL OF
  UNCERTAINTY IN SNOW AND ICE AMOUNTS AT THIS TIME AND COULD
  CHANGE LATER THIS AFTERNOON. 1 TO 3 INCHES ARE EXPECTED WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE NEAR THE MICHIGAN BORDER. ICE
  ACCUMULATIONS UP TO TWO TENTHS OF AN INCH ARE POSSIBLE.

*  WITH ROAD TEMPERATURES AROUND 40 DEGREES THIS AFTERNOON... IT
   WILL TAKE AWHILE THIS EVENING FOR THE MIXED PRECIPITATION TO
   ACCUMULATE ON AREA ROADS. SNOW AND ICE WILL ACCUMULATE FIRST ON
   TREES AND POWER LINES. IF ENOUGH SNOW AND FREEZING RAIN DOES
   FALL TONIGHT...THERE COULD BE SOME DAMAGE TO TREES AND SPORADIC
   POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$
ECKBERG
4 follow-up statements
680 
WWUS43 KGRB 171958
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
258 PM CDT WED APR 17 2013

...MIXED PRECIPITATION EXPECTED ACROSS FAR NORTHERN WISCONSIN
TONIGHT INTO THURSDAY MORNING...

.A COMBINATION OF RAIN...SLEET...SNOW AND FREEZING RAIN IS
EXPECTED ACROSS PORTIONS OF NORTH-CENTRAL AND FAR NORTHEAST
WISCONSIN TONIGHT INTO THURSDAY MORNING.

WIZ005-010>012-180400-
/O.EXT.KGRB.WW.Y.0021.130418T0000Z-130418T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
258 PM CDT WED APR 17 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING
TO 8 AM CDT THURSDAY...

* TIMING...RAIN...SNOW AND SLEET AND FREEZING RAIN IS EXPECTED
  TONIGHT INTO THURSDAY MORNING.

* SNOW ACCUMULATIONS/PRECIP TYPE...1 TO 2 INCHES ARE EXPECTED WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE NEAR THE MICHIGAN BORDER. ICE
  ACCUMULATIONS UP TO TWO TENTHS OF AN INCH ARE POSSIBLE.

* WITH ROAD TEMPERATURES IN THE 40S TO AROUND 50 LATE THIS AFTERNOON...
  IT WILL TAKE AWHILE THIS EVENING FOR THE MIXED PRECIPITATION TO
  ACCUMULATE ON AREA ROADS. SNOW AND ICE WILL ACCUMULATE FIRST ON
  TREES AND POWER LINES. IF ENOUGH SNOW AND FREEZING RAIN DOES
  FALL TONIGHT...THERE COULD BE SOME DAMAGE TO TREES BRANCHES AND
  MAY CAUSE SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$
ECKBERG
665 
WWUS43 KGRB 180043
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
743 PM CDT WED APR 17 2013

...MIXED PRECIPITATION EXPECTED ACROSS FAR NORTHERN WISCONSIN
LATE THIS EVENING INTO THURSDAY MORNING...

.A COMBINATION OF RAIN...SLEET...SNOW AND FREEZING RAIN IS
EXPECTED TO DEVELOP ACROSS PORTIONS OF NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN LATE THIS EVENING...THEN CONTINUE INTO
THURSDAY MORNING.

WIZ005-010>012-180400-
/O.CON.KGRB.WW.Y.0021.000000T0000Z-130418T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
743 PM CDT WED APR 17 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
THURSDAY...

* RAIN...SNOW...SLEET AND FREEZING RAIN IS EXPECTED TO DEVELOP
  BEFORE MIDNIGHT...THEN CONTINUE INTO THURSDAY MORNING.

* SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED...WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE NEAR THE MICHIGAN BORDER. ICE
  ACCUMULATIONS UP TO TWO TENTHS OF AN INCH ARE POSSIBLE.

* IF ENOUGH SNOW AND FREEZING RAIN FALLS LATER TONIGHT...THERE
  COULD BE SOME MINOR DAMAGE TO TREE BRANCHES AND SOME SPORADIC
  POWER OUTAGES. LOCALLY HAZARDOUS TRAVEL CONDITIONS ARE ALSO
  ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$
KIECKBUSCH
841 
WWUS43 KGRB 180350
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1050 PM CDT WED APR 17 2013

...MIXED PRECIPITATION EXPECTED ACROSS FAR NORTHERN WISCONSIN
OVERNIGHT INTO THURSDAY MORNING...

.A COMBINATION OF RAIN...SLEET...SNOW AND FREEZING RAIN IS
EXPECTED ACROSS PORTIONS OF NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN THROUGH THURSDAY MORNING.

WIZ005-010>012-181300-
/O.CON.KGRB.WW.Y.0021.000000T0000Z-130418T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
1050 PM CDT WED APR 17 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
THURSDAY...

* RAIN...SLEET AND FREEZING RAIN IS EXPECTED ACROSS THE AREA
  THROUGH THURSDAY MORNING.

* ICE ACCUMULATIONS OF ONE-TENTH TO TWO TENTHS OF AN INCH ARE
  POSSIBLE.

* IF ENOUGH FREEZING RAIN FALLS...THERE COULD BE SOME MINOR
  DAMAGE TO TREE BRANCHES AND SOME SPORADIC POWER OUTAGES. LOCALLY
  HAZARDOUS TRAVEL CONDITIONS ARE ALSO ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$
KIECKBUSCH
197 
WWUS43 KGRB 180847
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CDT THU APR 18 2013

WIZ005-010>012-181000-
/O.CAN.KGRB.WW.Y.0021.000000T0000Z-130418T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
347 AM CDT THU APR 18 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

PRECIPITATION OVER NORTHERN WISCONSIN HAS BEEN MUCH LIGHTER THAN
EXPECTED...AND FALLEN MAINLY AS RAIN. AS A RESULT...THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED.

$$

SKOWRONSKI

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter weather advisory went out at Apr 17, 8:57 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 17, 8:57 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
857 AM CDT WED APR 17 2013

NEW INFORMATION ADDED TO UPDATE SECTION

.UPDATE...
ISSUED AT 844 AM CDT WED APR 17 2013

FIRST ROUND OF PRECIPITATION EXPECTED TO ARRIVE A LITTLE QUICKER
THAN EXPECTED THIS MORNING. COLDER AND DRIER AIR WAS NOTED ACROSS
NORTHERN WISCONSIN THIS MORNING. PRECIPITATION SHOULD START AS
RAIN POSSIBLY MIXED WITH SNOW OR SLEET SOUTH OF HIGHWAY 29 THIS
MORNING. ACROSS THE NORTH...PROBABLY BE MORE OF RAIN/SNOW MIX AND
AT TIMES COULD BE MORE SNOW THAN RAIN.

WILL BE WAITING FOR 12Z MODEL RUNS ON WHAT TO DO ABOUT THE FAR
NORTH. THERMAL PROFILES AND LOW LEVEL TEMPERATURES PROBLEMATIC
FOR SOME DECENT SNOW OR ICE ACCUMULATIONS. CONTEMPLATING WINTER
STORM WATCH OR ADVISORIES DEPENDING ON INTERNAL DISCUSSIONS AND
A PEEK AT THE 12Z WRF.

&&

.SYNOPSIS...
ISSUED AT 413 AM CDT WED APR 17 2013

MAJOR SPRING STORM SYSTEM TO AFFECT THE AREA THE NEXT COUPLE DAYS
WITH SOME MIXED PRECIPITATION NORTH...AND SIGNIFICANT RAINS
ELSEWHERE.

UPR FLOW ACRS NOAM WAS SPLIT...WITH HIGHLY ENERGETIC SRN STREAM
DOMINATION THE CONUS. THE TREND DURING THE PERIOD WL BE FOR SOME
CONSOLIDATION OF THE FLOW TO OCCUR...BUT WITH MEAN TROF POSN
REMAINING OVER THE CENTRAL CONUS...AND RIDGES NR BOTH COASTS. THE
PATTERN IS A VERY WET ONE...AND WL RESULT IN MUCH ABV NORMAL PCPN
FOR THE AREA. TEMPS WL END UP BLO NORMAL...MAINLY DUE TO DAYTIME
HIGHS REMAINING COOL.
&&

.SHORT TERM...TODAY...TONIGHT...AND THURSDAY
ISSUED AT 413 AM CDT WED APR 17 2013

TIME AT A PREMIUM THIS MORNING...WITH MAJOR SPRING STORM HEADED
FOR THE AREA. STORM WL RESULT IN EVERYTHING FM MIXED
PRECIPITATION...AND POSSIBLY EVENTUALLY ACCUMULATING SNOWS FAR
NW...TO AT LEAST THE CONSIDERATION OF A POSSIBLE SVR THREAT SE.

FIRST FOR THE N. PCPN TYPE FCST DIFFICULT AND CONFIDENCE LOW.
TRENDED PCPN TYPE TOWARD WHAT WAS FAVORED BY THE MAJORITY OF THE
SREF MEMBER BUFR SOUNDINGS FOR RHI...WITH THE IDEA IT WL BE A
LITTLE COLDER N AND W OF THERE. THAT MEANT PULLING BACK ON SN AND
GOING WITH MORE RN/IP. ZR CERTAINLY ALSO A CONCERN...JUST NOT SURE
WHAT SFC TEMPS WL DO. ONSET OF PCPN WL BE LATER THAT WHAT WE WERE
FCSTG YDA...SO OUTDOOR SFCS WL HAVE TIME TO WARM TDA. EVAP COOLING
DUE TO FEED OF LOWER DWPTS FM THE NE MAY BRING SFC AIR TEMPS TO
AOB FZG TNGT....BUT PCPN FALLING THROUGH VERY PRONOUNCED WARM
LAYER ALOFT COULD BE TOO WARM TO RE-FREEZE. SINCE THE SIG PCPN NOT
EXPECTED TO ARRIVE UNTIL LATE TDA AND ZR THREAT WL BE TNGT WHEN
TEMPS COOL...HELD OFF ON POSTING ADVISORY. DAY SHIFT WL HAVE THE
BENEFIT OF SEEING HOW TEMPS REACT TDA. WL ADDRESS HAZARD IN HWO
AND ISSUE SPS DETAILING THE SITN.

ACRS THE REST OF THE AREA...MAIN CONCERNS WERE TIMING OF ONSET OF
PCPN...PCPN AMNTS...POTENTIAL FOR FLOODING...AND POSSIBILITY OF
SVR WX. GULF INFLOW INTO THE CYCLONE WAS VERY IMPRESSIVE. MAIN
CONCERN REGARDING PCPN TOTALS IS STILL WHETHER OR NOT CONVECTION
TO OUR S INTERCEPTS THE MOISTURE. WIDESPREAD ELEVATED CONVECTION
IN ISENT LIFT ZONE WAS DEVELOPING FM KS-IA EARLY THIS MORNING.
BUT IT WAS SHIFTG NE...AND HEADED FOR THE FCST AREA. IT LOOKS LIKE
THE SERN 2/3 OF THE FCST AREA WL AT LEAST GET CLIPPED BY THE NRN
PORTION OF ONE AND POSSIBLY MULTIPLE MCS/S. CONTD THE FLOOD WATCH.
ALSO ADDED HEAVY RAINFALL ATTRIBUTE TO THE THUNDER IN THE GRIDS.
VIGOROUS ELEVATED TSTMS IN ENVIRONMENTS SUCH AS THIS ARE TYPICALLY
EXCELLENT HAIL PRODUCERS. SO ADDED SML HAIL ATTRIBUTE AS WELL.

CONSENSUS OF MODELS WAS TO DRIVE WARM FRONT NWD INTO THE SRN PART
OF THE FCST AREA THU...AS DEEPENING SFC LOW STARTS TO LIFTS NNE
ACRS WI. IF THAT WERE TO HAPPEN...IT WOULD LEAD TO A SIG SVR
THREAT FOR ANY LOCATIONS THAT GET INTO THE WARM SECTOR. THE
PROBLEM IS ALL THE PCPN WE ARE EXPECTING AND COLD LAKE MICHIGAN.
FAR MORE OFTEN THAN NOT IN THESE SITNS...THE FRONT IS UNABLE TO
MAKE SIG NWD PROGRESS AGAINST THE COLD ELY FLOW OFF THE LAKE. THE
PAST 2 RUNS OF THE ECMWF...THOUGH CLEARLY IN THE MINORITY...SHOWED
THIS. PUSHED FCST STRONGLY TOWARD KEEPING THE FRONT TO OUR S. THAT
MEANT CUTTING HIGHS ON THU AND KEEPING WINDS ELY/NELY.

COULD BE SOMEWHAT OF A LULL IN THE PCPN ACRS THE AREA FOR A TIME
MID-DAY TOMORROW AS STG ISENT LIFT SHIFTS E. BUT WL LIKELY SEE
ANOTHER SURGE OF SIG PCPN SPREADING IN FM THE SW DURING THE AFTN
AS MAIN UPR SYSTEM STARTS TO ARRIVE IN THE AREA. STARTED TO TREND
PCPN OVER THE FAR NW PART OF THE AREA MORE TOWARD SN LATE IN THE
DAY AS COOLING ALOFT STARTS TO OCCUR WITH THE ARRIVAL OF THE UPR
TROF. WL PROBABLY CONT TO HAVE A HAIL THREAT OVER THE SE PART OF
THE FCST AREA. /AND MAYBE A THREAT OF MORE THAN HAIL IF I/M WRONG
ABOUT THE FRONTAL POSN./ BUT THATS STILL THE THIRD PERIOD SO
SETTLED FOR JUST HAVING TSTMS IN THE GRIDS FOR NOW. WL MENTION THE
REST IN THE HWO.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
ISSUED AT 413 AM CDT WED APR 17 2013

THE MOST CHALLENGING PART OF THE LONG TERM FORECAST IS AT THE
START...THURSDAY NIGHT AND FRIDAY. MODELS SHOWED A SURFACE LOW
MOVING ACROSS SOUTHEAST WISCONSIN FOLLOWED BY AN UPPER LEVEL
TROUGH APPROACHING FROM THE WEST. MUCH COLDER AIR IS EXPECTED TO
WRAP AROUND THE DEPARTING LOW...RESULTING IN MORE OF A FREEZING
OR FROZEN PRECIPITATION EVENT FOR THE FORECAST AREA THAN WITH THE
PREVIOUS SYSTEM. SHOULD BE RAIN ACROSS MOST OF THE AREA THURSDAY
EVENING...AND MOSTLY SNOW BY FRIDAY MORNING. A MIX OF RAIN AND
SNOW...OR FREEZING RAIN CAN BE EXPECTED AS PRECIPITATION CHANGES
FROM MOSTLY LIQUID TO MOSTLY FROZEN. COLD ADVECTION SHOULD
CONTINUE ACROSS THE AREA ON FRIDAY SO HAVE MAINLY SNOW DURING THE
MORNING...WITH RAIN ALSO POSSIBLE ACROSS A LARGE PART OF THE AREA
DURING THE AFTERNOON AS THE BOUNDARY LAYER WARMS.

A SURFACE HIGH AND VERY LOW AMPLITUDE UPPER RIDGE SHOULD KEEP THE
AREA DRY FOR SATURDAY AND SATURDAY NIGHT BEFORE THE NEXT SYSTEM
BRINGS PRECIPITATION CHANCES BACK TO THE AREA FOR THE EARLY PART
OF NEXT WEEK.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 413 AM CDT WED APR 17 2013

FLIGHT CONDITIONS WL STEADILY WORSEN TDA AS PCPN OVERSPREADS THE
AREA AND CIGS LOWER. STG LLWS EXPECTED TNGT...ESP OVER THE SE PART
OF THE AREA.
&&

.MARINE...
ISSUED AT 413 AM CDT WED APR 17 2013

STLT SHOWING PLENTY OF ICE REMAINING ON THE BAY...BUT MUCH OF IT
WAS DETACTCHED AND JUST FLOATING ARND THE BAY. THAT COULD RESULT
IN A SITN FAVORABLE FOR ICE SHOVES IF A PERSISTENT STG WIND
DEVELOPS.
&&

.HYDROLOGY...
ISSUED AT 413 AM CDT WED APR 17 2013

SATURATED GROUND COMBINED WITH AN EXPECTED RAINFALL OF 1.5 TO 2.5
INCHES THE NEXT COUPLE DAYS WILL RAISE THE RISK OF FLOODING OF
STREAMS AND LOW-LYING AREAS. WL CONT THE FLOOD WATCH THAT WAS
ISSUED YDA AFTN. IN ADDITION...MOST RIVERS ACROSS CENTRAL AND
EAST-CENTRAL WI WERE ALREADY RUNNING HIGH. IF THE EXPECTED
RAINFALL MATERIALIZES...THE THREAT OF RIVER FLOODING WILL INCREASE
AND SOME RIVER FLOOD WARNINGS MAY BE NEEDED BY THIS WEEKEND.

INTERESTING INFORMATION FM HYDRO DISCUSSION PUT TOGETHER BY OUR
HYDRO EXPERT YDA AFTN...

A LONGER TERM FLOODING ISSUE IS ALSO DEVELOPING. THE INCREASING
FLOWS ON THE FOX AND WOLF RIVERS COMING INTO LAKE WINNEBAGO WILL
EVENTUALLY CAUSE THE LAKE TO RISE AND REMAIN FAIRLY HIGH FOR MUCH
OF APRIL IF THE WET WX PATTERN CONTINUES. THE COMBINATION OF STRONG
WINDS WITH HIGHER THAN NORMAL LAKE LEVELS WILL INCREASE THE
POTENTIAL OF SHORELINE FLOODING. HIGH LAKE WINNEBAGO LEVELS WILL
LIKELY PRODUCE LONG-TERM HIGH LEVELS UPSTREAM ON THE WOLF AND FOX
RIVERS THROUGH APRIL...AGAIN DEPENDING ON HOW MUCH ADDITIONAL
PRECIPITATION FALLS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING
FOR WIZ020>022-030-031-035>040-045-048>050-073-074.
&&

UPDATE.........ECKBERG
SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MG
AVIATION.......SKOWRONSKI
MARINE.........SKOWRONSKI
HYDROLOGY......JS/TDH
Hazardous weather outlook, Apr 17, 5:23 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
523 AM CDT WED APR 17 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
523 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT CENTRAL...EAST-
CENTRAL...AND NORTHEAST WISCONSIN AT TIMES THIS AFTERNOON AND
TONIGHT. SOME OF THE STORMS COULD PRODUCE HEAVY RAIN AND SMALL
HAIL. THE HEAVY RAINFALL COULD ALSO RESULT IN THE FLOODING NEAR
STREAMS AND IN SOME LOW-LYING AREAS.

MEANWHILE...MIXED PRECIPITATION IS EXPECTED ACROSS FAR NORTHERN
WISCONSIN TONIGHT. THAT COULD LEAD TO SOME HAZARDOUS TRAVEL
CONDITIONS. THERE IS STILL SOME UNCERTAINTY CONCERNING THE
DOMINANT PRECIPITATION TYPE. IF IT TURNS OUT TO BE FREEZING
RAIN...THEN GLAZING OF SURFACES IS LIKELY TO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS CENTRAL...
EAST-CENTRAL...AND NORTHEAST WISCONSIN THURSDAY MORNING. THE RISK
OF HEAVY RAIN AND SMALL HAIL WILL ALSO CONTINUE. THE RISK OF
STORMS WILL SHIFT TO MAINLY EAST-CENTRAL WISCONSIN BY
AFTERNOON...WHERE A STRONG WARM FRONT WILL BE APPROACHING FROM THE
SOUTH. STRONGER STORMS ARE POSSIBLE IN THE VICINITY OF THE FRONT.
SOME OF THOSE STORMS COULD PRODUCE LARGE HAIL.

RUNOFF FROM THE RAINS WILL CONTINUE TO RESULT IN THE RISK OF SOME
FLOODING NEAR STREAMS AND IN LOW-LYING AREAS THURSDAY AND THURSDAY
NIGHT. IN ADDITION...THE THREAT OF FLOODING WILL ALSO INCREASE
ALONG LARGER STREAMS AND RIVERS.

COLDER AIR BEING DRAWN INTO THE AREA ON NORTH WINDS WILL CAUSE THE
PRECIPITATION TO CHANGE TO PRIMARILY SNOW FROM WEST TO EAST
THURSDAY NIGHT AND FRIDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE
POSSIBLE IN NORTH-CENTRAL WISCONSIN. BE SURE TO MONITOR LATER
FORECASTS AND STATEMENTS WHICH WILL BE ABLE TO PROVIDE MORE
DETAILED INFORMATION ON THE SNOWFALL FOR ACCUMULATING SNOWS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING OR HAIL TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY. IN ADDITION...PLEASE REPORT
ANY FREEZING RAIN THAT FALLS OVER NORTH-CENTRAL WISCONSIN.

LMZ521-522-541>543-181100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
523 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT COULD DEVELOP TONIGHT AS WAVES
AND EAST WINDS INCREASE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE THROUGH FRIDAY.

SKOWRONSKI

In the hours before

Special weather statement, Apr 17, 5:39 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
539 AM CDT WED APR 17 2013

WIZ005-010>013-018-019-171630-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
539 AM CDT WED APR 17 2013

...MIXED PRECIPITATION COULD RESULT IN HAZARDOUS TRAVEL
CONDITIONS TONIGHT...

A STRONG SPRING STORM SYSTEM WILL BE AFFECTING THE AREA THE NEXT
COUPLE DAYS. MIXED RAIN...SNOW...AND SLEET WILL DEVELOP THIS
AFTERNOON OR THIS EVENING AND THEN CONTINUE OVERNIGHT. AS
TEMPERATURES COOL OVERNIGHT...FREEZING RAIN WILL ALSO BE POSSIBLE.
IT IS VERY DIFFICULT TO DETERMINE WHICH TYPE OF PRECIPITATION WILL
DOMINATE TONIGHT. IF THE DOMINANT TYPE TURNS OUT TO BE FREEZING
RAIN...THEN SIGNIFICANT ICING OF OUTDOOR SURFACES WILL BE
POSSIBLE. IF IT BECOMES APPARENT THAT SUBSTANTIAL FREEZING RAIN
WILL OCCUR...AN ADVISORY OR WARNING WILL BE ISSUED THIS AFTERNOON.

EVEN IF THE PRECIPITATION REMAINS MIXED...IT COULD STILL RESULT IN
HAZARDOUS TRAVEL CONDITIONS. ANYONE TRAVELING ACROSS THE AREA
TONIGHT SHOULD CLOSELY MONITOR LATER FORECASTS.

COLDER AIR BEING DRAWN INTO THE AREA WILL CAUSE THE PRECIPITATION
TO CHANGE TO SNOW THURSDAY NIGHT...WITH THE SNOW CONTINUING
FRIDAY. SEVERAL INCHES OF WET SLUSHY SNOW ARE POSSIBLE...WITH THE
HIGHEST TOTALS EXPECTED TO OCCUR NORTH AND WEST OF RHINELANDER.

SKOWRONSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 10:27 AM CDTSmall Craft AdvisoryGRB24 hr

Nearby

Winter Weather Advisories in Wisconsin, 2013Every winter weather advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.